Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 120, NWS Bismarck, ND

August 2, 2000Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 2, 2000, 9:46 PM MDT for Morton County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 2, 2000, 9:46 PM MDT (03:46 UTC)
Expired
Aug 2, 2000, 10:30 PM MDT
In force
44 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Morton County, ND

The radar

The Bismarck radar (KBIS), 34 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2000-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2000-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1820 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 030347
SVRBIS
NDC059-030430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
946 PM MDT WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 1030 PM MDT

* AT 946 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF ST. ANTHONY...OR ABOUT 25
  MILES SOUTHWEST OF BISMARCK...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. ANTHONY AT 1000 PM MDT

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 4672 10119 4664 10130 4664 10130 4651 10126
          4638 10098 4657 10062

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:15 PM MDT, 6 hours 31 minutes earlier.

Area forecast discussion, Aug 2, 3:15 PM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
415 PM CDT WED AUG 2 2000

DISCUSSION DELAYED DUE TO EARLY ZONES/WATCH ISSUANCE AND AS1 SWAP
WITH AWIPS.

TSTM LINES MOVING SE FROM SASK...AND MOVING EAST FROM MT ASSOC WI
TWO VORTS AND H7 OMEGA FIELDS. THIS IMPULSE TO TREK ACROSS THE STA
TON. SFC TROUGH NEARING MT/DAKS BORDER AND PROGGED TO MOVE EWD
SLOWLY. TROUGH RE-ESTABLISHES ITSELF AGAIN BY THU EVE AND ANOTHER
IMPULSE TO BRING CHC FOR TSTMS IN THE WEST THU NIGHT...AND OVER ALL
CWA FRI.

INSTABILITY LINGERS INTO SAT AND SUN...WITH SFC HIGH PRES MOVING
INTO THE REGION BY MON.

.BIS...NONE
VINING

In the hours before

Special weather statement, Aug 2, 6:00 PM MDT, 3 hours 46 minutes before
NDZ001-009-017-030100-

SPECIAL WEATHER STATEMENT...VALID UNTIL 800 PM CDT...
NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA
700 PM CDT WED AUG 2 2000

...SEVERE THUNDERSTORM WATCH UNTIL 900 PM CDT...

AT 655 CDT...THUNDERSTORMS HAD ENDED IN EASTERN PARTS OF
WILLIAMS...DIVIDE...AND MCKENZIE COUNTIES. AT THE SAME
TIME...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING TOWARD
THE TRENTON AREA. EXPECT MAINLY HEAVY RAIN...GUSTY WINDS AND
LIGHTNING WITH THIS AREA OF THUNDERSTORMS. THIS AREA OF SHOWERS AND
STORMS WILL CONTINUE EAST...PASSING NEAR THE WILLISTON AREA.

MR

NNNN
Local storm report, Aug 2, 6:31 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
731 PM CDT WED AUG 02 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    HALLIDAY                  ND   60 MPH TSTM GUST
08/02/00   DUNN                           REPORTED BY COOPERATIVE
                                          OBSERVER. NO HAIL. VERY
                                          HEAVY RAIN.I

0700 PM    GOLDEN VLY                ND   70 MPH TSTM GUST
08/02/00   MERCER                         REPORTED BY PUBLIC.
Special weather statement, Aug 2, 6:53 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
753 PM CDT WED AUG 2 2000

NDZ001-002-009-010-017-018-031>033-040-041-043-044-030122-
ADAMS ND-BILLINGS ND-BOWMAN ND-BURKE ND-DIVIDE ND-DUNN ND-
GOLDEN VALLEY ND-HETTINGER ND-MCKENZIE ND-MOUNTRAIL ND-SLOPE ND-
STARK ND-WILLIAMS ND-
INCLUDING THE CITIES OF...CROSBY ND...BOWBELLS ND...WILLISTON ND...
NEW TOWN ND...WATFORD CITY ND...KILLDEER ND
753 PM CDT WED AUG 2 2000

...SEVERE THUNDERSTORM WATCH CANCELLED FOR THE WESTERN THIRD OF
NORTH DAKOTA...

THE SEVERE THUNDERSTORM WATCH FOR THE WESTERN THIRD OF NORTH DAKOTA
HAS BEEN CANCELLED. THE STORMS HAVE MOVED EAST OF THE AREA.

ABELING
Local storm report, Aug 2, 7:13 PM MDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
731 PM CDT WED AUG 02 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    HALLIDAY                  ND   60 MPH TSTM GUST
08/02/00   DUNN                           REPORTED BY COOPERATIVE
                                          OBSERVER. NO HAIL. VERY
                                          HEAVY RAIN.

0700 PM    GOLDEN VLY                ND   70 MPH TSTM GUST
08/02/00   MERCER                         REPORTED BY PUBLIC.
Local storm report, Aug 2, 7:20 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
820 PM CDT WED AUG 02 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0424 PM    10 SW MOHALL              ND   69 MPH TSTM GUST
08/02/00   RENVILLE                       REPORTED BY OFF DUTY
                                          MINOT AFB OBSERVER.

0442 PM    (MOT)MINOT INTL ARPT      ND   46 MPH TSTM GUST
08/02/00   WARD

0458 PM    9 ESE KENMARE             ND   HEAVY RAIN
08/02/00   WARD                           REPORTED BY STORM
                                          SPOTTER.  RAIN OF 1.3
                                          INCHES IN 20 MINUTES.
                                          NO HAIL. WIND LESS THAN
                                          40 MPH.

0510 PM    FOXHOLM                   ND   WIND DAMAGE
08/02/00   WARD                           REPORTED BY STORM
                                          SPOTTER. TREES DOWN.

0511 PM    AMIDON                    ND   50 MPH TSTM GUST
08/02/00   SLOPE                          REPORTED BY PUBLIC. AND
                                          VERY HEAVY RAIN.

0515 PM    ROSS                      ND   50 MPH TSTM GUST
08/02/00   MOUNTRAIL                      REPORTED BY STORM
                                          SPOTTER.

0645 PM    HALLIDAY                  ND   60 MPH TSTM GUST
08/02/00   DUNN                           REPORTED BY COOPERATIVE
                                          OBSERVER. NO HAIL. VERY
                                          HEAVY RAIN.

0700 PM    GOLDEN VLY                ND   70 MPH TSTM GUST
08/02/00   MERCER                         REPORTED BY PUBLIC.

NOAH
Special weather statement, Aug 2, 8:00 PM MDT, 1 hour 46 minutes before
NDZ003-004-011-012-019>021-034-035-042-045-046-030230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT WED AUG 2 2000

...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE...
ALL STORMS IN THE AREA HAVE GONE BELOW SEVERE LIMITS. SCATTERED
SHOWERS AND THUNDERSTORMS WILL PERSIST FROM MINOT TO BISMARCK UNTIL
MIDNIGHT...THEN SKIES SHOULD BECOME PARTLY CLOUDY.

NOAH

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.